Alert archive / Indiana / Beach Hazards Statements in 2020

Beach Hazards Statement 8, NWS Chicago, IL

July 29, 2020Lake County, Porter County, Indiana; Cook County, Lake County, Illinois

NWS Chicago, IL issued this beach hazards statement at Jul 29, 2020, 3:33 PM CDT for Lake County, Porter County, Indiana; Cook County, Lake County, Illinois. It took effect at Jul 30, 2020, 10:06 AM CDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2020, 3:33 PM CDT (20:33 UTC)
In effect from
Jul 30, 2020, 10:06 AM CDT
Expired
Aug 1, 2020, 1:00 AM CDT
In force
39 hr
Issued by
NWS Chicago, IL

Counties Cook County, IL, Lake County, IL, Lake County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 54 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

045 
WHUS43 KLOT 292033
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
333 PM CDT Wed Jul 29 2020

ILZ006-103-104-300445-
/O.NEW.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
333 PM CDT Wed Jul 29 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY EVENING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Thursday afternoon
through Friday evening. 

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions and
do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures. 

&&

$$

INZ001-002-300445-
/O.NEW.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/
Lake IN-Porter-
333 PM CDT Wed Jul 29 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...

The National Weather Service in Chicago has issued a Beach
Hazards Statement...which is in effect from Thursday afternoon
through Friday morning. 

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions and
do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

RC
10 follow-up statements
853 
WHUS43 KLOT 300203
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
903 PM CDT Wed Jul 29 2020

ILZ006-103-104-301015-
/O.CON.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
903 PM CDT Wed Jul 29 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-301015-
/O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/
Lake IN-Porter-
903 PM CDT Wed Jul 29 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Ratzer
195 
WHUS43 KLOT 300900
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
400 AM CDT Thu Jul 30 2020

ILZ006-103-104-301700-
/O.CON.KLOT.BH.S.0008.200730T2000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
400 AM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH FRIDAY EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-301700-
/O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/
Lake IN-Porter-
400 AM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH FRIDAY MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Petr
218 
WHUS43 KLOT 301506
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1006 AM CDT Thu Jul 30 2020

ILZ006-103-104-302315-
/O.EXT.KLOT.BH.S.0008.200730T1506Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
1006 AM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-302315-
/O.CON.KLOT.BH.S.0008.200730T2000Z-200731T1200Z/
Lake IN-Porter-
1006 AM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 3 PM CDT THIS
AFTERNOON THROUGH FRIDAY MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

RC
553 
WHUS43 KLOT 302048
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
348 PM CDT Thu Jul 30 2020

INZ001-002-310500-
/O.EXT.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/
Lake IN-Porter-
348 PM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

ILZ006-103-104-310500-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
348 PM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 7 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Kluber
994 
WHUS43 KLOT 310226
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
926 PM CDT Thu Jul 30 2020

ILZ006-103-104-311030-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
926 PM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-311030-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/
Lake IN-Porter-
926 PM CDT Thu Jul 30 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 4 to 8 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Kluber
330 
WHUS43 KLOT 310845
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
345 AM CDT Fri Jul 31 2020

ILZ006-103-104-311700-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
345 AM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 6 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-311500-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200731T1500Z/
Lake IN-Porter-
345 AM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Carlaw
230 
WHUS43 KLOT 311436
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
936 AM CDT Fri Jul 31 2020

INZ001-002-312245-
/O.EXT.KLOT.BH.S.0008.000000T0000Z-200801T0300Z/
Lake IN-Porter-
936 AM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

ILZ006-103-104-312245-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
936 AM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

bleather
760 
WHUS43 KLOT 312051
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
351 PM CDT Fri Jul 31 2020

ILZ006-103-104-010000-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
351 PM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* LOCATION...Illinois Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

INZ001-002-010300-
/O.CON.KLOT.BH.S.0008.000000T0000Z-200801T0300Z/
Lake IN-Porter-
351 PM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Kluber
746 
WHUS43 KLOT 312359
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
659 PM CDT Fri Jul 31 2020

ILZ006-103-104-010100-
/O.EXP.KLOT.BH.S.0008.000000T0000Z-200801T0000Z/
Lake IL-Northern Cook-Central Cook-
659 PM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 7 PM CDT THIS EVENING...

Waves have diminished early this evening. However, waves of 2 to 4
feet through the remainder of the evening will still result in
some strong currents along the Lake Michigan shore.

$$

INZ001-002-010600-
/O.EXT.KLOT.BH.S.0008.000000T0000Z-200801T0600Z/
Lake IN-Porter-
659 PM CDT Fri Jul 31 2020

...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 1 AM CDT
SATURDAY...

* LOCATION...Indiana Lake Michigan beaches.

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED.

* FORECAST WAVE HEIGHTS...Up to 3 to 5 feet.

* STRONG RIP CURRENTS AND STRUCTURAL CURRENTS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures. Please check with your local authorities on
potential beach closures.

&&

$$

Kluber
553 
WHUS43 KLOT 010552
CFWLOT

LAKESHORE HAZARD MESSAGE
National Weather Service Chicago IL
1252 AM CDT Sat Aug 1 2020

INZ001-002-010700-
/O.EXP.KLOT.BH.S.0008.000000T0000Z-200801T0600Z/
Lake IN-Porter-
1252 AM CDT Sat Aug 1 2020

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 1 AM CDT EARLY THIS
MORNING...

Winds and waves will continue to diminish through the night. As a
result, the Beach Hazards Statement will be allowed to expire on
time. However, wave action will remain a bit choppy tonight and
may increase once again later this afternoon and evening. 

$$

Carlaw

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jul 29, 3:06 PM CDT, 27 minutes earlier.

Area forecast discussion, Jul 29, 3:06 PM CDT, 27 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
306 PM CDT Wed Jul 29 2020

.SHORT TERM...
235 PM CDT

Through Thursday night...

A weak west to east oriented cold front slowly sliding south
through the area this afternoon is serving as the focus for
enhanced instability and a region of agitated cumulus development
but so far only isolated shower activity. With ongoing diurnal
heating and further destabilization there should be a
corresponding increase in shower and even thunderstorm coverage by
late afternoon into early evening especially in the I-88 to I-80
corridor. A primary limiting factor for sustained or more
widespread activity continues to be the marginal midlevel lapse
rates which will become even more of an influence later with the
loss of daytime heating. For the near term the isolated to
scattered coverage POPs still appear reasonable. The one area that
models and mesoanalysis both are suggesting could see slightly
more organized development this afternoon and early evening would
be around the northern half of Cook and eastern half of DuPage
counties where the lake breeze, cold front, urban heat island, and
slightly stronger winds aloft all align.

As the afternoon convection dissipates later this evening and the
front drops farther south, a wave of low pressure riding along
the front tonight combined with an approaching trough aloft and
increasingly favorable midlevel lapse rates all should help
sustain the convection presently moving across eastern Missouri.
The focus for tonight and tomorrow should be in areas south of
I-80 closer to where this boundary briefly stalls out. By Thursday
night into early Friday this activity should come to an end as
the upper trough passes overhead and the surface boundary pushes
farther south away from the area.

Temperatures Thursday should be a few degrees cooler than today,
in the lower 80s and even upper 70s in our far northeastern
counties, but heat indices will be quite a bit cooler with lower
dewpoints and northeast flow off the lake.

Lenning

&&

.LONG TERM...
306 PM CDT

Friday through Wednesday...

Mainly dry conditions and comfortable humidity levels are expected
Friday and Saturday, with temperatures near to slightly below
normal (coolest shore at mid and upper 70s). There should be a
fair amount of cumulus and high cloud cover, yielding partly
cloudy to partly sunny skies. With how warm the lake is (77F at
south mid lake buoy), could even some lake effect cloud cover. The
main item of note on Friday is how long into the day hazardous
conditions for swimming persist. It appears that northeasterly
winds will remain sufficiently elevated along the Illinois shore
to prolong risk for dangerous waves and currents.

A fairly complex pattern will evolve Saturday evening/night into
next work week. A surface low will lift from the Ohio Valley to
the eastern Great Lakes, with surface trough hanging back to the
west. Meanwhile, a surface cold front will be driven southeastward
by expansive high pressure from the Canadian Prairies to the
northern Plains. We have some low PoPs Saturday night into Sunday
morning, especially south, to account for possible northward trend
of surface low. However, more favored period for precipitation
appears to be later Sunday with the cold front approach. At the
mid and upper levels, a trough axis from mid-upper low centered
over northeast Canada will be gradually digging southward,
increasing large scale forcing. There are distinct timing
differences between the GFS and ECMWF, with ECMWF slower, and GFS
could also be suffering from high QPF coverage bias due to moist
bias. Thus, mid chance PoPs Sunday afternoon could be a bit
generous. Instability will be meager, so kept thunder mention at
slight chance.

Mid-upper low pressure could get cut off over the region to start
next work week, which if this occurs, would keep unsettled showery
weather going. Operational ECMWF solution in particular would
yield inclement weather on Monday as another surface wave of low
pressure could take shape. Stout northerly winds will likely
result in another period of dangerous waves and currents at the
beaches Sunday night through Monday. After Sunday tops out in the
upper 70s to lower 80s (just slightly below normal), next work
week could have solidly below normal temps for one of the few
times this summer. This would particularly be the case in a 12z
ECMWF-like scenario with a deeper and cooler upper low cut off
over the area. In fact, should lower end 850 mb thermal progs
come to fruition, set-up bears watching for waterspout potential
over Lake Michigan.

Castro

&&

.AVIATION...
For the 18Z TAFs...

A west to east oriented frontal zone drifting south across the
area this afternoon is expected to provide the focus for shower
and thunderstorm development, perhaps enhanced by convergence
along the lake breeze presently seen moving onshore. The peak
time for this activity would appear to be in the mid afternoon to
early evening. TAFs handle this with tempo SH groups but expect at
least a couple locations to also need a tempo group for TS at some
point today.

Winds have increased from the west as of early afternoon but are
expected to flip northeast with the lake breeze passage, also
timed to occur near the onset of the convective period. This
northeasterly flow will persist into Thursday.

Lenning

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 29, 1:08 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
108 PM CDT Wed Jul 29 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-301815-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
108 PM CDT Wed Jul 29 2020 /208 PM EDT Wed Jul 29 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

Scattered showers and thunderstorms are possible this afternoon
and early evening with the greatest coverage expected between the
I-88 and I-80 corridors. Locally strong wind gusts will also be
possible.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday and Friday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Saturday...
  Limited Thunderstorm Risk.
Sunday and Monday...
  Limited Thunderstorm Risk.
  High Swim Risk.
Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Gusty northeast winds Thursday and Friday will support building
waves and dangerous swimming conditions for Lake Michigan beaches.
Thunderstorm chances these days would be mainly south of
Interstate 80, especially so on Friday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east-southeast at 30 to 35 mph.

LMZ740>745-301815-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
108 PM CDT Wed Jul 29 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Limited Thunderstorm Risk.
Saturday through Monday...
  Limited Thunderstorm Risk.

Lenning

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 3:35 PM CDTSmall Craft AdvisoryLOT42 hr

Nearby

Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Illinois, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.